Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Finished treatment for stage 3 breast cancer. Tkaing Femara. Suffer hot flashes at night. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I am a 47yr old female just finished treatment for stage3 breast cancer. The oncologist has started me on the drug Femara I am having trouble sleeping and extreme hot flashes especially at night.Have been taking Femara for 2 weeks. Is there anything I can do to help this?
Posted Fri, 15 Nov 2013 in Breast Cancer
Answered by Dr. Haseena Hamdani 2 hours later
Brief Answer:
With time, side effects will be less troublesome

Detailed Answer:

Welcome to XXXXXXX

You have faced a challenging time bravely, and I am sure you will be able to continue these medications also as advised by your Doctor. These are common side effects. You might have to identify your triggers for Hot flashes, which could be spicy food, hot environment, excessive coffee or tea, or Alcohol, wearing synthetic clothes, stress, or high carbohydrate diet. May be you can avoid your triggers. Do regular exercises also according to your stamina. Remember , that your Doctor has given you these medicines because beneficial effects of these weigh more than the side effects. it is only 2 weeks time you have started, within another 3-4 weeks time your hot flashes and insomnia will become less.

You may always ask your Doctor to give you symptomatic or supportive medicine for side effects if it is bot getting better.

If you have any further query, do not hesitate to ask.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor